Robust estimation of systematic risk using the t distribution in the chilean stock markets
AbstractThis article deals with the estimate of the systematic risk of a share, assuming that returns follow an independent t distribution. In order to analyse the sensibility to possible outliers and/or atypical returns of the maximum likelihood estimator of the systematic risk, the local influence method was implemented. The results are illustrated by using a set of shares of companies belonging to the Chilean stock market. The main conclusion is that the t model with small degrees of freedom is able to incorporate possible outliers and influential returns in the data.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Bibliographic InfoArticle provided by Taylor & Francis Journals in its journal Applied Economics Letters.
Volume (Year): 10 (2003)
Issue (Month): 7 ()
Contact details of provider:
Web page: http://www.tandfonline.com/RAEL20
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Fernández, C. & Steel, M.F.J., 1997. "Multivariate Student -t Regression Models: Pitfalls and Inference," Discussion Paper 1997-08, Tilburg University, Center for Economic Research.
- Chan, Louis K. C. & Lakonishok, Josef, 1992. "Robust Measurement of Beta Risk," Journal of Financial and Quantitative Analysis, Cambridge University Press, vol. 27(02), pages 265-282, June.
- Berkane, Maia & Kano, Yutaka & Bentler, Peter M., 1994. "Pseudo maximum likelihood estimation in elliptical theory: Effects of misspecification," Computational Statistics & Data Analysis, Elsevier, vol. 18(2), pages 255-267, September.
- Taylor, Jeremy M. G., 1992. "Properties of modelling the error distribution with an extra shape parameter," Computational Statistics & Data Analysis, Elsevier, vol. 13(1), pages 33-46, January.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Michael McNulty).
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.